ASYMPTOTIC INDEPENDENCE FOR UNIMODAL DENSITIES

Subscribe to email list

Please select the email list(s) to which you wish to subscribe.

You are here

ASYMPTOTIC INDEPENDENCE FOR UNIMODAL DENSITIES

TitleASYMPTOTIC INDEPENDENCE FOR UNIMODAL DENSITIES
Publication TypeJournal Article
Year of Publication2010
AuthorsBalkema, G, Nolde, N
JournalADVANCES IN APPLIED PROBABILITY
Volume42
Pagination411-432
Date PublishedJUN
Type of ArticleArticle
ISSN0001-8678
KeywordsAsymptotic independence, blunt, homothetic density, level set, skew normal, star shaped
AbstractAsymptotic independence of the components of random vectors is a concept used in many applications. The standard criteria for checking asymptotic independence are given in terms of distribution functions (DFs). DFs are rarely available in an explicit form, especially in the multivariate case. Often we are given the form of the density or, via the shape of the data clouds, we can obtain a good geometric image of the asymptotic shape of the level sets of the density. In this paper we establish a simple sufficient condition for asymptotic independence for light-tailed densities in terms of this asymptotic shape. This condition extends Sibuya's classic result on asymptotic independence for Gaussian densities.